MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
During the procedure, it was reported the dcb00 model intraocular lens (iol) was broken and there was no patient involvement.The procedure was completed using a non-johnson & johnson iol, hoya, that was implanted in the patient's ocular dexter (right eye).No further information is available.
 
Additional Manufacturer Narrative
Additional information: section a-3b patient gender: female section a-4 patient weight: unknown, information was not provided.Section a-5 patient ethnicity: unknown, information was not provided.Section a-6 patient race: unknown, information was not provided.Section d-6a date implanted: not applicable as the iol was not implanted.Section d-6b date explanted: not applicable as the iol was not implanted; therefore, not explanted.Section e-1 reporter telephone number: (b)(6) - field only accepts the us phone number format.Section h-3 device evaluated by manufacturer: the complaint device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch report will be filed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d-9: device available for evaluation: yes.Section d-9: device date returned to manufacturer: 12-jan-2026.Section h-3: device evaluated by manufacturer: yes.Device evaluation: the simplicity corresponding to this complaint was received loose inside the original folding carton.The dfu, implant notification card, patient stickers, implant identification card, and a non-j&j pouch was also received.No lens was received for evaluation.During a visual inspection, the device was inspected under magnification.The handpiece was received with the plunger rod fully advanced, and the plunger rod tip was bent.Viscoelastic residue was observed throughout the cartridge.The cartridge tip and cartridge was damaged.No issues were observed with the lens module, device assembly, and plunger rod advancement.Complaint issue "dc-lens damaged" was not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to the manufacturing or design process.The manufacturing records for the product were reviewed; the units were released in accordance with specifications.A search revealed that no other complaints have been received for this production order (po) number.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction was identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key23735501
Report Number3012236936-2025-000325
Device Sequence Number9687195
Product Code HQL
UDI-Device Identifier05050474636118
UDI-Public(01)05050474636118(17)271101
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDCB00
Device Catalogue NumberDCB0000215
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2025
Supplement Date Received by Manufacturer01/15/2026
Initial Report FDA Received Date12/05/2025
Supplement Report FDA Received Date01/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale